Alert archive / Nebraska / Frost Advisories in 2016
Frost Advisory 4, NWS Hastings, NE
NWS Hastings, NE issued this frost advisory at Oct 6, 2016, 3:31 AM CDT for 5 counties in Kansas; 23 counties in Nebraska. It took effect at Oct 7, 2016, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2016, 3:31 AM CDT (08:31 UTC)
- In effect from
- Oct 7, 2016, 3:00 AM CDT
- Expired
- Oct 7, 2016, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
All 28 counties
Jewell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 34 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2634 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135 WWUS73 KGID 060831 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 331 AM CDT THU OCT 6 2016 KSZ005-017-018-061500- /O.NEW.KGID.FG.Y.0008.161006T0831Z-161006T1500Z/ PHILLIPS-ROOKS-OSBORNE- INCLUDING THE CITIES OF...PHILLIPSBURG...CODELL...PLAINVILLE... STOCKTON...OSBORNE...DOWNS 331 AM CDT THU OCT 6 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * VISIBILITY...EXPECTED TO DROP TO NEAR OR LESS THAN ONE QUARTER OF A MILE. * IMPACTS...TRAVEL THIS MORNING WILL BE AFFECTED DUE TO REDUCTIONS IN VISIBILITY. THOSE TRAVELING SHOULD USE CAUTION...ALLOW FOR EXTRA TIME TO REACH YOUR DESTINATION...AND PREPARE FOR QUICKLY CHANGING VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ NEZ039-040-046-047-060>062-072>074-082-083-061700- /O.NEW.KGID.FR.Y.0004.161007T0800Z-161007T1400Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS- KEARNEY-FURNAS-HARLAN- INCLUDING THE CITIES OF...ORD...GREELEY...SPALDING...SCOTIA... WOLBACH...LOUP CITY...SHERMAN RESERVOIR...LITCHFIELD... ST. LIBORY...LEXINGTON...COZAD...WILLOW ISLAND...GOTHENBURG... KEARNEY...GRAND ISLAND...ELWOOD...JOHNSON LAKE...HOLDREGE... MINDEN...CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY... HOLLINGER...ALMA...ORLEANS 331 AM CDT THU OCT 6 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. * TEMPERATURE...FALLING INTO THE LOW 30S BY SUNRISE FRIDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
8 follow-up statements
686 WWUS73 KGID 060900 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 400 AM CDT THU OCT 6 2016 KSZ006-007-019-061500- /O.EXA.KGID.FG.Y.0008.000000T0000Z-161006T1500Z/ SMITH-JEWELL-MITCHELL- INCLUDING THE CITIES OF...BELLAIRE...SMITH CENTER...KENSINGTON... MANKATO...JEWELL...IONIA...BURR OAK...BELOIT 400 AM CDT THU OCT 6 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * VISIBILITY...EXPECTED TO DROP TO NEAR OR LESS THAN ONE QUARTER OF A MILE. * IMPACTS...TRAVEL THIS MORNING WILL BE AFFECTED DUE TO REDUCTIONS IN VISIBILITY. THOSE TRAVELING SHOULD USE CAUTION... ALLOW FOR EXTRA TIME TO REACH YOUR DESTINATION...AND PREPARE FOR QUICKLY CHANGING VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ KSZ005-017-018-061500- /O.CON.KGID.FG.Y.0008.000000T0000Z-161006T1500Z/ PHILLIPS-ROOKS-OSBORNE- INCLUDING THE CITIES OF...PHILLIPSBURG...CODELL...PLAINVILLE... STOCKTON...OSBORNE...DOWNS 400 AM CDT THU OCT 6 2016 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * VISIBILITY...EXPECTED TO DROP TO NEAR OR LESS THAN ONE QUARTER OF A MILE. * IMPACTS...TRAVEL THIS MORNING WILL BE AFFECTED DUE TO REDUCTIONS IN VISIBILITY. THOSE TRAVELING SHOULD USE CAUTION... ALLOW FOR EXTRA TIME TO REACH YOUR DESTINATION...AND PREPARE FOR QUICKLY CHANGING VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ NEZ039-040-046-047-060>062-072>074-082-083-061700- /O.CON.KGID.FR.Y.0004.161007T0800Z-161007T1400Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS- KEARNEY-FURNAS-HARLAN- INCLUDING THE CITIES OF...ORD...GREELEY...SPALDING...SCOTIA... WOLBACH...LOUP CITY...SHERMAN RESERVOIR...LITCHFIELD... ST. LIBORY...LEXINGTON...COZAD...WILLOW ISLAND...GOTHENBURG... KEARNEY...GRAND ISLAND...ELWOOD...JOHNSON LAKE...HOLDREGE... MINDEN...CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY... HOLLINGER...ALMA...ORLEANS 400 AM CDT THU OCT 6 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * TEMPERATURE...FALLING INTO THE LOW 30S BY SUNRISE FRIDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
295 WWUS73 KGID 061257 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 757 AM CDT THU OCT 6 2016 KSZ005>007-061400- /O.CAN.KGID.FG.Y.0008.000000T0000Z-161006T1500Z/ PHILLIPS-SMITH-JEWELL- INCLUDING THE CITIES OF...PHILLIPSBURG...BELLAIRE... SMITH CENTER...KENSINGTON...MANKATO...JEWELL...IONIA...BURR OAK 757 AM CDT THU OCT 6 2016 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE DENSE FOG ADVISORY. THE VISIBILITY HAS IMPROVED AND WILL CONTINUE TO IMPROVE THROUGH THE MORNING HOURS. $$ KSZ017>019-061500- /O.CON.KGID.FG.Y.0008.000000T0000Z-161006T1500Z/ ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...CODELL...PLAINVILLE...STOCKTON... OSBORNE...DOWNS...BELOIT 757 AM CDT THU OCT 6 2016 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * VISIBILITY...EXPECTED TO BE LESS THAN ONE QUARTER OF A MILE AT TIMES. * IMPACTS...TRAVEL THIS MORNING WILL BE AFFECTED DUE TO REDUCTIONS IN VISIBILITY. THOSE TRAVELING SHOULD USE CAUTION... ALLOW FOR EXTRA TIME TO REACH YOUR DESTINATION...AND PREPARE FOR QUICKLY CHANGING VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ NEZ039-040-046-047-060>062-072>074-082-083-062100- /O.CON.KGID.FR.Y.0004.161007T0800Z-161007T1400Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS- KEARNEY-FURNAS-HARLAN- INCLUDING THE CITIES OF...ORD...GREELEY...SPALDING...SCOTIA... WOLBACH...LOUP CITY...SHERMAN RESERVOIR...LITCHFIELD... ST. LIBORY...LEXINGTON...COZAD...WILLOW ISLAND...GOTHENBURG... KEARNEY...GRAND ISLAND...ELWOOD...JOHNSON LAKE...HOLDREGE... MINDEN...CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY... HOLLINGER...ALMA...ORLEANS 757 AM CDT THU OCT 6 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * TEMPERATURE...FALLING INTO THE LOW 30S BY SUNRISE FRIDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
686 WWUS73 KGID 061523 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1023 AM CDT THU OCT 6 2016 KSZ017>019-061630- /O.EXP.KGID.FG.Y.0008.000000T0000Z-161006T1500Z/ ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...CODELL...PLAINVILLE...STOCKTON... OSBORNE...DOWNS...BELOIT 1023 AM CDT THU OCT 6 2016 ...DENSE FOG ADVISORY HAS EXPIRED... THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. THE VISIBILITY WILL CONTINUE TO IMPROVE THROUGH THE LATE MORNING HOURS. $$ NEZ039-040-046-047-060>062-072>074-082-083-062330- /O.CON.KGID.FR.Y.0004.161007T0800Z-161007T1400Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS- KEARNEY-FURNAS-HARLAN- INCLUDING THE CITIES OF...ORD...GREELEY...SPALDING...SCOTIA... WOLBACH...LOUP CITY...SHERMAN RESERVOIR...LITCHFIELD... ST. LIBORY...LEXINGTON...COZAD...WILLOW ISLAND...GOTHENBURG... KEARNEY...GRAND ISLAND...ELWOOD...JOHNSON LAKE...HOLDREGE... MINDEN...CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY... HOLLINGER...ALMA...ORLEANS 1023 AM CDT THU OCT 6 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * TEMPERATURE...FALLING INTO THE LOW 30S BY SUNRISE FRIDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
155 WWUS73 KGID 061641 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1141 AM CDT THU OCT 6 2016 KSZ005>007-017-018-NEZ041-048-049-063-064-075>077-084>086-070045- /O.EXA.KGID.FR.Y.0004.161007T0800Z-161007T1400Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-NANCE-MERRICK-POLK-HAMILTON- YORK-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS- INCLUDING THE CITIES OF...PHILLIPSBURG...BELLAIRE... SMITH CENTER...KENSINGTON...MANKATO...JEWELL...IONIA...BURR OAK... CODELL...PLAINVILLE...STOCKTON...OSBORNE...DOWNS...FULLERTON... GENOA...CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK... AURORA...YORK...HASTINGS...SUTTON...HARVARD...CLAY CENTER... EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT...FRANKLIN... CAMPBELL...HILDRETH...INAVALE...RED CLOUD...BLUE HILL... ROSEMONT...BLADEN...BOSTWICK...SUPERIOR...NELSON 1141 AM CDT THU OCT 6 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. * TEMPERATURE...FALLING INTO THE LOW 30S BY SUNRISE FRIDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NEZ039-040-046-047-060>062-072>074-082-083-070045- /O.CON.KGID.FR.Y.0004.161007T0800Z-161007T1400Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS- KEARNEY-FURNAS-HARLAN- INCLUDING THE CITIES OF...ORD...GREELEY...SPALDING...SCOTIA... WOLBACH...LOUP CITY...SHERMAN RESERVOIR...LITCHFIELD... ST. LIBORY...LEXINGTON...COZAD...WILLOW ISLAND...GOTHENBURG... KEARNEY...GRAND ISLAND...ELWOOD...JOHNSON LAKE...HOLDREGE... MINDEN...CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY... HOLLINGER...ALMA...ORLEANS 1141 AM CDT THU OCT 6 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * TEMPERATURE...FALLING INTO THE LOW 30S BY SUNRISE FRIDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WESELY
532 WWUS73 KGID 062003 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 303 PM CDT THU OCT 6 2016 ...FIRST FROST OF THE SEASON LIKELY FOR MUCH OF THE AREA FRIDAY MORNING... KSZ005>007-017-018-NEZ039>041-046>049-060>064-072>077-082>086- 070400- /O.CON.KGID.FR.Y.0004.161007T0800Z-161007T1400Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-VALLEY-GREELEY-NANCE-SHERMAN- HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER- PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS- INCLUDING THE CITIES OF...PHILLIPSBURG...BELLAIRE... SMITH CENTER...KENSINGTON...MANKATO...JEWELL...IONIA...BURR OAK... CODELL...PLAINVILLE...STOCKTON...OSBORNE...DOWNS...ORD... GREELEY...SPALDING...SCOTIA...WOLBACH...FULLERTON...GENOA... LOUP CITY...SHERMAN RESERVOIR...LITCHFIELD...ST. LIBORY... CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK...LEXINGTON... COZAD...WILLOW ISLAND...GOTHENBURG...KEARNEY...GRAND ISLAND... AURORA...YORK...ELWOOD...JOHNSON LAKE...HOLDREGE...MINDEN... HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD... GENEVA...EXETER...FAIRMONT...CAMBRIDGE...ARAPAHOE...OXFORD... BEAVER CITY...HOLLINGER...ALMA...ORLEANS...FRANKLIN...CAMPBELL... HILDRETH...INAVALE...RED CLOUD...BLUE HILL...ROSEMONT...BLADEN... BOSTWICK...SUPERIOR...NELSON 303 PM CDT THU OCT 6 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * TEMPERATURE...FALLING MAINLY INTO THE LOWER HALF OF THE 30S EARLY FRIDAY MORNING. SLIGHTLY SUB-FREEZING TEMPERATURES ARE ALSO POSSIBLE...ESPECIALLY NORTHWEST OF A LINE FROM CAMBRIDGE...TO KEARNEY...TO WOLBACH NEBRASKA. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WESELY/PFANNKUCH
499 WWUS73 KGID 070213 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 913 PM CDT THU OCT 6 2016 ...FIRST FROST OF THE SEASON LIKELY FOR MUCH OF THE AREA FRIDAY MORNING... KSZ005>007-017-018-NEZ039>041-046>049-060>064-072>077-082>086- 071200- /O.CON.KGID.FR.Y.0004.161007T0800Z-161007T1400Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-VALLEY-GREELEY-NANCE-SHERMAN- HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER- PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS- INCLUDING THE CITIES OF...PHILLIPSBURG...BELLAIRE... SMITH CENTER...KENSINGTON...MANKATO...JEWELL...IONIA...BURR OAK... CODELL...PLAINVILLE...STOCKTON...OSBORNE...DOWNS...ORD... GREELEY...SPALDING...SCOTIA...WOLBACH...FULLERTON...GENOA... LOUP CITY...SHERMAN RESERVOIR...LITCHFIELD...ST. LIBORY... CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK...LEXINGTON... COZAD...WILLOW ISLAND...GOTHENBURG...KEARNEY...GRAND ISLAND... AURORA...YORK...ELWOOD...JOHNSON LAKE...HOLDREGE...MINDEN... HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD... GENEVA...EXETER...FAIRMONT...CAMBRIDGE...ARAPAHOE...OXFORD... BEAVER CITY...HOLLINGER...ALMA...ORLEANS...FRANKLIN...CAMPBELL... HILDRETH...INAVALE...RED CLOUD...BLUE HILL...ROSEMONT...BLADEN... BOSTWICK...SUPERIOR...NELSON 913 PM CDT THU OCT 6 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * TEMPERATURE...FALLING MAINLY INTO THE LOWER HALF OF THE 30S EARLY FRIDAY MORNING. SLIGHTLY SUB-FREEZING TEMPERATURES ARE ALSO POSSIBLE...ESPECIALLY NORTHWEST OF A LINE FROM CAMBRIDGE... TO KEARNEY...TO WOLBACH NEBRASKA. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ROSSI
872 WWUS73 KGID 070810 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 310 AM CDT FRI OCT 7 2016 KSZ005>007-017-018-NEZ039>041-046>049-060>064-072>077-082>086- 071400- /O.CON.KGID.FR.Y.0004.000000T0000Z-161007T1400Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-VALLEY-GREELEY-NANCE-SHERMAN- HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER- PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS- INCLUDING THE CITIES OF...PHILLIPSBURG...BELLAIRE... SMITH CENTER...KENSINGTON...MANKATO...JEWELL...IONIA...BURR OAK... CODELL...PLAINVILLE...STOCKTON...OSBORNE...DOWNS...ORD... GREELEY...SPALDING...SCOTIA...WOLBACH...FULLERTON...GENOA... LOUP CITY...SHERMAN RESERVOIR...LITCHFIELD...ST. LIBORY... CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK...LEXINGTON... COZAD...WILLOW ISLAND...GOTHENBURG...KEARNEY...GRAND ISLAND... AURORA...YORK...ELWOOD...JOHNSON LAKE...HOLDREGE...MINDEN... HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD... GENEVA...EXETER...FAIRMONT...CAMBRIDGE...ARAPAHOE...OXFORD... BEAVER CITY...HOLLINGER...ALMA...ORLEANS...FRANKLIN...CAMPBELL... HILDRETH...INAVALE...RED CLOUD...BLUE HILL...ROSEMONT...BLADEN... BOSTWICK...SUPERIOR...NELSON 310 AM CDT FRI OCT 7 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...LOWER TO MID 30S EARLY THIS MORNING. SLIGHTLY SUB- FREEZING TEMPERATURES ARE ALSO POSSIBLE...ESPECIALLY NORTHWEST OF A LINE FROM CAMBRIDGE...TO KEARNEY...TO WOLBACH NEBRASKA. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HEINLEIN
598 WWUS73 KGID 071400 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 900 AM CDT FRI OCT 7 2016 KSZ005>007-017-018-NEZ039>041-046>049-060>064-072>077-082>086- 071500- /O.EXP.KGID.FR.Y.0004.000000T0000Z-161007T1400Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-VALLEY-GREELEY-NANCE-SHERMAN- HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER- PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS- INCLUDING THE CITIES OF...PHILLIPSBURG...BELLAIRE... SMITH CENTER...KENSINGTON...MANKATO...JEWELL...IONIA...BURR OAK... CODELL...PLAINVILLE...STOCKTON...OSBORNE...DOWNS...ORD... GREELEY...SPALDING...SCOTIA...WOLBACH...FULLERTON...GENOA... LOUP CITY...SHERMAN RESERVOIR...LITCHFIELD...ST. LIBORY... CENTRAL CITY...STROMSBURG...OSCEOLA...SHELBY...POLK...LEXINGTON... COZAD...WILLOW ISLAND...GOTHENBURG...KEARNEY...GRAND ISLAND... AURORA...YORK...ELWOOD...JOHNSON LAKE...HOLDREGE...MINDEN... HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD... GENEVA...EXETER...FAIRMONT...CAMBRIDGE...ARAPAHOE...OXFORD... BEAVER CITY...HOLLINGER...ALMA...ORLEANS...FRANKLIN...CAMPBELL... HILDRETH...INAVALE...RED CLOUD...BLUE HILL...ROSEMONT...BLADEN... BOSTWICK...SUPERIOR...NELSON 900 AM CDT FRI OCT 7 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE RISEN INTO THE MID AND UPPER 30S ACROSS THE AREA THIS MORNING ALLOWING THE FROST ADVISORY TO EXPIRE. $$ BILLINGS WRIGHT
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this frost advisory went out at Oct 6, 12:42 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Oct 6, 12:42 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Hastings NE 1242 AM CDT THU OCT 6 2016 .SHORT TERM...(This evening through Thursday) Issued at 340 PM CDT Wed Oct 5 2016 There will be a quick moving shortwave trough tracking across the central plains late tonight into Thursday. This will result in a warm front lifting north through Kansas tonight with easterly winds and moisture pooling north of this warm front. Expect a low stratus deck and possible fog will develop over Kansas and should slide north into Nebraska during the early morning hours. This will bring some drizzle or light rain showers to our forecast area during the day on Thursday. Morning fog could possibly be dense across southern zones, but confidence in visibility forecast is low. With elevated MUCAPE values of 1000-2000 J/KG across the southeastern 2/3rds of our forecast area, could see some elevated thunderstorms during the day on Thursday and even a few strong storms. However, based on the timing of a rather strong cold front, most of the bigger afternoon thunderstorms capable of producing the heaviest rain will be east of our forecast area. Expect low end precipitation amounts ranging from a trace to 0.10 inches will be fairly common on Thursday. Highs on Thursday will range from a very cool 50 degrees around Ord will the cold front will pass through fairly early in the morning to the mid 60s over north central Kansas. .LONG TERM...(Thursday night through Wednesday) Issued at 340 PM CDT Wed Oct 5 2016 Frost Thursday night/Friday morning: The first frost of the season will be possible especially for areas around the Tri- cities and to the north and west. Those with tender outdoor vegetation will want to keep an eye on the forecast and may want to consider harvesting or protecting their gardens. Friday will remain cool in the 60s, but expect temperatures will continue to moderate back into the 70s for the upcoming weekend and lasting into next week. Overall, rain chances through this period are low to none. The 12Z ECMWF and GFS do bring a weak shortwave trough into the region Sunday night, which will result in a slight chance of showers and thunderstorms that right now appears to be across our southeastern zones. && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Thursday night) Issued at 1233 AM CDT Thu Oct 6 2016 VFR conditions are expected to stick around a bit longer, but deteriorating conditions are expected to work their way in this morning. At this point it looks like the main impact will be to ceilings, and currently have MVFR conditions going. Chances for showers increase around/after 12Z, kept as VC mention for now. Will see how coverage evolves in the coming hours, recent hi res models suggest better chances may mainly shift around the terminal areas. As far as winds go, currently easterly winds are expected to switch to the northeast, then northwest later today as a cold front pushes through the region. Expecting gusty conditions to develop this afternoon, with gusts near 30 MPH. && .GID Watches/Warnings/Advisories... NE...None. KS...None. && SHORT TERM...Wesely LONG TERM...Wesely AVIATION...ADP
Hazardous weather outlook, Oct 5, 3:51 PM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 351 PM CDT WED OCT 5 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 061200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 351 PM CDT WED OCT 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DURING THE DAY THURSDAY...ISOLATED THUNDERSTORM ACTIVITY IS POSSIBLE FOR MUCH OF THE OUTLOOK AREA. STORMS SHOULD MAINLY BE NON-SEVERE...WITH A BETTER POTENTIAL FOR SEVERE WEATHER FOCUSING SOUTHEAST OF THE OUTLOOK AREA. HOWEVER...A FEW STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS CANNOT BE RULED OUT...ESPECIALLY SOUTHEAST OF A LINE FROM FULLERTON TO HASTINGS NEBRASKA...TO PHILLIPSBURG KANSAS. EARLY FRIDAY MORNING...AT LEAST PATCHY FROST IS POSSIBLE ACROSS MOST OF THE OUTLOOK AREA...WITH BETTER CHANCES FOR MORE WIDESPREAD FROST FOCUSED MAINLY NORTHWEST OF A LINE FROM BEAVER CITY...TO KEARNEY...TO FULLERTON NEBRASKA...WHERE SOME PLACES COULD ALSO SEE TEMPERATURES DROP SLIGHTLY BELOW FREEZING. EARLY SATURDAY MORNING...CONDITIONS ARE LESS FAVORABLE FOR FROST FORMATION...BUT SOME PATCHY DEVELOPMENT COULD OCCUR MAINLY NORTHWEST OF A LEXINGTON TO WOLBACH NEBRASKA LINE. FINALLY...THUNDERSTORM CHANCES BRIEFLY RETURN TO PORTIONS OF THE OUTLOOK AREA SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH/WESELY
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:31 AM CDT | Dense Fog Advisory | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 6 hr |
| Oct 6, 11:16 AM CDT | Special Weather Statement | GID | Fillmore | 29 min |
| Oct 6, 11:25 AM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 35 min |
| Oct 6, 4:00 PM CDT | Special Weather Statement | GID | Thayer | 30 min |
| Oct 6, 4:10 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 35 min |
Nearby
Frost Advisories in Nebraska, 2016Frost Advisories in Kansas, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.